Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 25, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Aug 28, 2010, 10:43 AM CDT for 20 counties in Kansas. It took effect at Aug 28, 2010, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2010, 10:43 AM CDT (15:43 UTC)
- In effect from
- Aug 28, 2010, 12:00 PM CDT
- Expired
- Aug 28, 2010, 6:21 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527 WWUS73 KDDC 281543 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1043 AM CDT SAT AUG 28 2010 ...STRONG SOUTH WINDS RETURN TO SOUTHWEST KANSAS... .A STRONG LEESIDE TROUGH OF LOW PRESSURE TO GO ALONG WITH HIGH PRESSURE ACROSS THE MID MISSISSIPPI VALLEY REGION WILL PROMOTE AN INTENSE PRESSURE GRADIENT LEADING TO STRONG AFTERNOON WINDS. WINDS WILL BE PARTICULARLY GUSTY DURING THE MID TO LATE AFTERNOON HOURS AS THE LOWER ATMOSPHERE BECOMES DEEPLY MIXED. KSZ030-031-043>046-061>065-074>078-084>087-282345- /O.NEW.KDDC.WI.Y.0025.100828T1700Z-100829T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER 1043 AM CDT SAT AUG 28 2010 /943 AM MDT SAT AUG 28 2010/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG SOUTH WINDS WILL OCCUR BETWEEN NOON AND 7 PM CDT WITH THE GUSTIEST WINDS OCCURRING BETWEEN 2 PM AND 5 PM. * SUSTAINED WINDS ARE EXPECTED TO RANGE BETWEEN 25 AND 35 MPH THIS AFTERNOON WITH GUSTS UP TO 45 MPH. * HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO STRONG WINDS DURING THE AFTERNOON HOURS...PARTICULARLY ALONG EAST-WEST HIGHWAYS AND AROUND TALL STRUCTURES SUCH AS GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UMSCHEID
1 follow-up statement
787 WWUS73 KDDC 282321 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 621 PM CDT SAT AUG 28 2010 ...WINDS HAVE SETTLED DOWN A BIT... .WITH THE LOSS OF DAY TIME HEATING, WIND SPEEDS HAVE FELL BELOW ADVISORY CRITERIA. BY 10 PM CDT, EXPECT SOUTH TO SOUTHEAST WINDS AT 12 TO 18 MPH. KSZ030-031-043>046-061>065-074>078-084>087-290030- /O.CAN.KDDC.WI.Y.0025.000000T0000Z-100829T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER 621 PM CDT SAT AUG 28 2010 /521 PM MDT SAT AUG 28 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA, THUS THE ADVISORY HAS BEEN CANCELLED. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Aug 28, 3:45 AM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Aug 28, 3:45 AM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 345 AM CDT SAT AUG 28 2010 .DISCUSSION... DAYS 1-2... SHORTWAVE TROUGH OVER UTAH THIS MORNING WILL EJECT RAPIDLY TO THE NORTH-NORTHEAST INTO THE NORTHERN PLAINS AS THE MAIN LONGWAVE TROUGH SLOWLY PROGRESSES INTO THE ROCKIES. A SLUG OF MID TO HIGH LEVEL MOISTURE OVER NORTHERN OLD MEXICO IS PROGGED BY THE MODELS TO OVERSPREAD THE PLAINS TODAY INTO SUNDAY. SFC DEWPOINTS IN THE 60-65F RANGE WERE POISED OVER SOUTHWEST TX AND THE TX RIO GRANDE VALLEY EARLY THIS MORNING. GIVEN THE STRENGTHENING LOW LEVEL FLOW IN ADVANCE OF THE UPPER TROUGH, A NARROW TONGUE OF LOW LEVEL MOISTURE WILL RAPIDLY ADVANCE IN FAR WESTERN KS THIS AFTERNOON. A RENEGADE SHOWER/STORM COULD DEVELOP BUT CHANCES ARE VERY SMALL, ESPECIALLY GIVEN THE EXPECTED MID TO HIGH CLOUD WHICH MAY INHIBIT CONVECTION. IN FACT, GIVEN THE VERY WARM 500-300MB TEMPERATURES AND MARGINAL MOISTURE RETURN FROM THE GULF, CONVECTIVE ACTIVITY IS NOT LIKELY THROUGH SUNDAY. HOWEVER, DECIDED TO INTRODUCE SLIGHT CHANCES OF THUNDER IN OUR FAR SOUTHWEST FOR SUNDAY AFTERNOON GIVEN THE POSITIVE CAPE VALUES AND GREATER SFC HEATING ALONG WITH SOME LOW LEVEL CONVERGENCE. TEMPERATURES SHOULD CONTINUE TO WARM, BUT THE INCREASING HIGH MID TO HIGH CLOUD MAY KEEP TEMPS FROM REACHING FULL POTENTIAL, ESPECIALLY IN OUR WESTERN COUNTIES TODAY. A LITTLE MORE SUNSHINE MAY DEVELOP SUNDAY AFTERNOON, ALLOWING TEMPS TO REACH THE MID 90S. LOW TEMPS WILL CONTINUE TO RISE INTO THE MID TO HIGH 60S GIVEN THE CLOUD COVER, WINDS AND SLIGHTLY HIGHER DEWPOINTS. DAYS 3-7... IN THE EXTENDED PERIOD THE TROUGH IN THE WESTERN U.S. SHOULD BE LIFTING INTO THE NORTHERN PLAINS BY EARLY IN THE WEEK. THIS SHOULD PROMOTE A SOUTHWARD TRANSPORT OF COOLER BOUNDARY LAYER AIR WITH FROPA EXPECTED SOMETIME IN THE TUESDAY/WEDNESDAY TIME PERIOD. I DID NOT MAKE ANY CHANGES AS THE FORECAST SEEMS VERY REASONABLE AT THIS TIME. COOLING BEHIND THE FRONT DOES NOT APPEAR TO BE DRAMATIC AS HEIGHTS WILL REMAIN SEASONAL. IF THE S/WV LIFTING INTO THE NORTHERN PLAINS DIGS INTO THE SOUTHEAST U.S. THEN THE RESULTING NORTHWEST FLOW COULD ALLOW SOME COOLER AIR TO PENETRATE THIS FAR SOUTH. PREDICTING FLOW REGIME THIS TIME OF YEAR IS VERY DIFFICULT, ESPECIALLY AS THE WESTERLIES BEGIN TO STRENGTHEN WITH THE CHANGING OF SEASONS. AS FAR AS PRECIPITATION, THERE IS UNCERTAINTY IN THE AMOUNT OF CAPPING THAT WILL EXIST DURING THE PERIOD OF FROPA AND ALSO AHEAD OF THE S/WV LIFTING NORTHEAST OUT OF THE WEST. THE CURRENT POPS IN THE FORECAST APPEAR REASONABLE. && .AVIATION... VFR CONDITIONS WILL PREVAIL WITH GUSTY SOUTHERLY WINDS OF UP TO 35 KNOTS POSSIBLE DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 93 65 96 68 / 0 0 0 10 GCK 94 65 96 67 / 0 0 0 10 EHA 91 65 93 66 / 10 10 20 20 LBL 94 65 95 67 / 0 0 0 10 HYS 92 65 96 68 / 0 0 0 10 P28 92 65 96 68 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/07
Hazardous weather outlook, Aug 28, 4:34 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 434 AM CDT SAT AUG 28 2010 KSZ030-031-043>046-061>066-074>081-084>090-291145- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 434 AM CDT SAT AUG 28 2010 /334 AM MDT SAT AUG 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE IN FAR WESTERN KANSAS SUNDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY EVENING THROUGH WEDNESDAY EVENING. IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.